MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8455H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch pmh413, 8455h and no non-conformances were identified.(b)(4).Investigation summary: an empty opened box, three empties opened overwrap and eighteen unopened samples were returned to ethicon inc for evaluation.Visual inspection and functional testing were conducted on thirteen returned devices.Visual analysis of thirteen returned samples revealed that the 8455h samples were returned with no apparent damage on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any defect noted and the actual complaint sample was not returned for analysis.Additional information was requested and the following was obtained: did the issue (breakage suture) occurred in one particular procedure? yes.What was the initial procedure? colon resection.What is the event day and procedure date? (b)(6) 2021.When did the issue (breakage suture) occurred? pre-op, intra-op or post-op.Intra-op.Could you please confirm if it was reported the other breakage suture? if yes could you please provide pc numbers? no, i was told multiple sutures (3) broke off (like a pop-off) in a single case.Note: events reported in 2210968-2021-00969, and 2210968-2021-00971.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a colon resection on (b)(6) 2021 and suture was used.During the procedure, the suture broke right off when used.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
PROLENE SUTURE 30"(75CM) 1 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11266448
Report Number2210968-2021-00970
Device Sequence Number1167005
Product Code GAW
UDI-Device Identifier10705031015869
UDI-Public10705031015869
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number8455H
Device Catalogue Number8455H
Device Lot NumberPMH413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date02/02/2021
Patient Sequence Number1